Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

anxiety/ pain

i am back on my meds for anxiety 1mg ativan. lately they seem to give me headaches which before havin my son it never did!!! also i am suffring from lower back pain nd in my shoulders which makes it hard to hold/ feed my son at times :/ i am wondering if any1 knows of a medication that will work instantly for my generalized/ social anxiety + for my pain ( maybe even a muscle relaxer?) i left the hospital with a scrpit of percocet for my pain & healing which helped, but i dont wanna go askin my doc for those. i think the epidural really messed with my back :/ if anyone can help me please let me kno i go to see my doc tomrrow, thankyou!!!
8 Responses
Avatar universal
Even though you've taken Ativan before it could be the cause of your headaches.
How long ago was it that you gave birth to your son? It sounds like you could possibly be under alot of stress since the baby was born. That can be very normal for new moms.
About the back and muscle pain. I would recommend seeing a Chiropractor. Giving birth can be very hard on your back and it might be out of alignment.
370181 tn?1428180348
Since you are seeing your doctor tomorrow, I think it would be best to discuss these issues with him/her at that time.

My first son was an emergency section and I had lower back pain for quite a few months at the epidural site. My doctor said it was fairly common to have some discomfort from an epidural, but because mine had to be done so quickly, on a moving gurney no less, he was pretty sure that's why my pain lasted so long.

Epidurals can sometimes cause headaches, but they usually subside when the medication is completely out of your body. I would discuss this with your doctor as well. I can't say that I've heard of anyone getting headaches from Ativan, but we all react differently.

I'm sure your doctor will be able to resolve these issues for you.
Best of luck and congratulations!
Peace
Greenlydia
Avatar universal
you might ask about baclofen---i have seen a lot of good things about it.    i use it as a muscle relaxer----you can ck it on wikipedia.                               omhome
1696489 tn?1370825574
First and foemost, you must discuss any change in meds with your doctor.  Keeping that in mind, here's what I think.  The ativan is giving you headaches because it is fast acting and short lived in the system, so tends to create a sort of 'roller coaster' effect if not taken often enough.  Your body is different now that you are a mother.  That changes your brain chemistry in ways that are naturally geared to 'mother' your baby.  I think all of this is causing your headaches.  Ask your doctor about a twice a day regimen of klonopin: this is very similar to ativan, but it lasts longer in the system and does not cause the 'roller coaster' effect.  For your pain, ask about Tramadol. It is a muscle relaxer, and better than taking percocet all the time.  WARNINGS: these drugs may come out in breast milk, so ask about this if you are breast-feeding.  Both of these drugs can have addictive qualities.  Even when taken properly, you will become dependent on them.  Always take these drugs as your doctor says.  Never change dosage or stop taking them.  If you want off of them for some reason, get a tapering schedule from your doctor, so that your body is not shocked by having the drug removed too fast (withdrawals from these drugs can be awful).  I hope I have been helpful.  Blessings to you and your baby! :-)  Blu
Avatar universal
my son will be 2mnths on june 11th! & before i got prego last year i hd been on ativan for almost 3 years but even tho i stopped throuougt those 9 months, id stll have a tolrance to benzos am i correct? idk ive been taking two a day one to start my day nd 1 to sleep because i have insominia as well. but i feel as if its not enough i think i may need a longer lasting benzo, i actually just ran out of my ativan yesterday because i started taking 3 a day because the affect doesnt last as long then my anxiety comes back. ive tried klonopon from a friend of mine to get me thru for today nd i only took one 1mg earlier nd im still feeling it calm and relaxed when with the ativan it goes away within an hour to 2. & yess my mother actually gets baclofen for her scolios i hear that works. thankyu omhome!
Avatar universal
thanku so much! i will def. ask about the tramadol, what mgs do u take of that? & well if i ask to switch to klonopin hell keep me n 1mg dose since im alrdy on 1mg of ativann?? & no i didnt actually end up breastfeeding, didnt work so well :/
Avatar universal
cool name jazzybean! I posted the following for someone else today and here is tramadol rearing it's little head again! Now---a lot of people swear by it and if you decide to take it then i would surely support your informed decision and advise a positive attitude and a thankfulness for the relief! And some folks have success tapering slowly so keep that in mind too.
              here is what i posted---i think from wikipedia---i love wikipedia!

"typical opiate-like withdrawal symptoms as well as atypical withdrawal symptoms including seizures[citation needed]. The atypical withdrawal symptoms are probably related to tramadol's effect on serotonin and norepinephrine re-uptake. Symptoms may include those of SSRI discontinuation syndrome, such as anxiety, depression, anguish, severe mood swings, aggressiveness, brain "zaps", electric-shock-like sensations throughout the body, paresthesias, sweating, palpitations, restless legs syndrome, sneezing, insomnia, vivid dreams or nightmares, micropsia and/or macropsia, tremors, and headache among others. In most cases, tramadol withdrawal will set in 12–20 hours after the last dose, but this can vary. Tramadol withdrawal lasts longer than that of other opioids; seven days or more of acute withdrawal symptoms can occur as opposed to typically three or four days for other codeine analogues. It is recommended that patients physically dependent on pain killers take their medication regularly to prevent onset of withdrawal symptoms and this is particularly relevant to tramadol because of its SSRI and SNRI properties, and, when the time comes to discontinue their tramadol, to do so gradually over a period of time that will vary according to the individual patient and dose and length of time on the drug.[37][38][39][40]"  
     Good luck with your doctor tomorrow     omhome
480448 tn?1426952138
NEVER increase or change your prescription medication yourself.  Even though I totally get why you took more Ativan, that actually will make matters far worse and is actually considered abusing your medication.  Your doctor may not be real happy about that, considering that it's a narcotic.

While I understand you asking for ideas, there's just no way any of us can fairly give you specific recommendations without knowing your past medical history.  Plus, we're not permitted here to give specific dosing recommendations.  Please discuss these issues with your doctor.  If you're having anxiety issues, rather than staying on a benzo, I would recommend therapy, and if you need a longer term med, perhaps an antidepressant?  Benzos can be a great med for anxiety, but you're already
dealing with tolerance and I wouldn't want you to make a difficult situation worse.  Just my opinion.

You're freshly post partum, so it's VERY difficult to determine at this point what symptoms (pain AND anxiety) are from the childbirth.  I would guess quite a few are.  If you switched over to a longer acting benzo, you would still have some tolerance issues as there is cross tolerance with benzos.

Just be sure to REALLY consider your options.  I wouldn't personally recommend starting regular use of any habit forming med.  Meds like Klonopin, Tramadol, will all have to be slowly tapered if you take them regularly.  They also can cause some significant rebound anxiety/depression when tapered off too.  Tramadol has antidepressant properties, it is a lot like an SNRI antidepressant, like Effexor.  With your history of anxiety, I would avoid anythiung that has the potential to worsen that for you.

Talk to your doc, and give yourself some time to heal.  You're still healing sweetie.  Congrats on the babe!  Best of luck!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?